What is the success rate of an epidural steroid injecton?
I'm just wondering what the success rate of a epidural steroid injection is. I have 3 disc herniations and c5-6 is moderately pressing against the spinal cord. I had my first epidural steroid injection yesterday. The procedure went well.
Once the numbing medication wore off, it was another story, I was in horrible unmanageable pain for what seemed a long time(about 24 hours). Once the horrible pain subsided my face was burning and red. It looks like I have a sunburn on my face. I know it's only been 29 hours since the injection, I'm in a little more pain then I was previously before. My arm is still completely numb and I still have the pain in between my shoulder blades.
I'm a very active person, I run 36 miles a week and that has completely stopped 5 weeks ago when I injured my neck playing with my girls. I'm hoping this will work. I've tried therapy and 3 weeks of strong oral steroids without success. I have my next appointment in two weeks and I'm not sure what to expect in the mean time. I also have a lot of head twitching/tics and migraines every 3 days due to this injury. I'm living in a nightmare. I'm trying my best to do whatever I can to help this healing process along.
I know 3 people who have had them lately and it helped only one of them. Thats about all I know. I have had back surgery and looking at doing it again on another disc. My nuerosurgeon said it wouldnt hlep me
Try and find a pain dr who can do a cat guided eppy not with a floroscope but using a Cat scan to guide the injection to the area.
That way you get it right to the problem area.
a regular eppi just floods a general suspected area.
This way you know if you get relief that you have the area that is in question isolated and help your neuro surgen know where to go.
I had it done and I am having my second fusion on c- 5 c-6 in two weeks.
First one was 14 years ago and if they had this Cat guided thing when I had my first fusion I sincerly think I would not be going through a second operation.
You have to
It was a guided injection. It made my neck hurt worse where it is pressing against the spinal cord. I doubt this will work for me. I'm still in more pain then before and my neck jerking/twitching is a little worse then before. I'm assuming this is not going to help me either.
I have had steroid injections into my shoulders. I felt a lot worse for about five days partly due to stress of the unkown and thinking that I wished I had not had the injections!
the pain was worse, to the point that my partner called an emergency doctor. BUT all of this passed and I had about four months of pain free bliss. So hang-in there a bit longer and try to relax [easier said than done I know].
I do now have pain but it does not get as intense etc; as before my jabs.
I found spending a lot of time in a hot bath! helped me through that first week or so. Good Luck. Best Wishes.
I went through a series of cervical epidurals, but each only relieved the pain for 2-4 weeks, and you're only allowed six per year. After searching for new doctors I found two that work together, one that does facet injections that work much better, and another that does some alternative treatments using acupuncture with electrical stimulus and lidocaine injections into the aggravated muscle. The two treatments together leave me pain free for about six months. Good luck to you!
I'm calling the doctor tomorrow. I'm in unmanageable pain and can not wait for another week for my next appointment to tell him it didn't work. I can not keep the pain under control with medications and ice. I do not want another injection, it's not going to work for me. I have a disc that is compressing against the spinal cord and I think the injections are useless for that. Thank you all for your replies.
How is it now? I am supposed to get the series of 3 and I am trying to find out whether or not to do it. I have the same 3 herniated discs. Was it worth it. I was allergic to the Kenalog injection that they gave me in my shoulder and it sent me to the ER.
I've had 4 ESIs, 2 in my neck and 2 in my lumbar. Yeah, the first couple of days can be a bit rough. I found that using a brace for support really helped. And just take it easy for a few days. The steroid has to dissipate a bit. The pain relief should kick in in a few days. Then you should be able to do exercises to stretch and strengthen muscles in that area.
An ESI has a two-fold purpose: one is to hopefully relieve some pain, but also your doctor can gain some additional information about further treatment. Write down what is going on so you won't forget. You should have a followup app't with your doctor in a few weeks.
I have 3 ruptured discs in my neck and have done the oral steroids and had 2 epidural injections in the last 6 months and they have not helped. They sure have cost a lot though. I'm hoping for insurance approval for my artificial disc replacement surgery sometime this week. It's the only thing that helped my lower back. Good luck. I'm sorry you are in so much pain!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.